Alert archive / Connecticut / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 50, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 24, 2012, 4:39 PM EDT for Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2012, 4:39 PM EDT (20:39 UTC)
- Expired
- Jul 24, 2012, 5:45 PM EDT
- In force
- 66 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT
The radar
The Brookhaven radar (KOKX), 85 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 5:00 PM EDT | HAIL 1 | Sherman, CT | DIME TO QUARTER SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1283 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
540
WUUS51 KOKX 242039
SVROKX
CTC001-009-242145-
/O.NEW.KOKX.SV.W.0050.120724T2039Z-120724T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
439 PM EDT TUE JUL 24 2012
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
WESTERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...
* UNTIL 545 PM EDT...
* AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES
NORTHWEST OF SHERMAN...OR 13 MILES NORTH OF PAWLING...AND MOVING
SOUTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SOUTHBURY AND NEWTOWN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4166 7349 4163 7349 4150 7343 4152 7339
4149 7337 4148 7333 4150 7333 4151 7331
4151 7319 4153 7316 4148 7309 4132 7334
4150 7354 4167 7352
TIME...MOT...LOC 2038Z 315DEG 33KT 4172 7362
$$
MPS2 follow-up statements
494
WWUS51 KOKX 242118
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
518 PM EDT TUE JUL 24 2012
CTC001-009-242145-
/O.CON.KOKX.SV.W.0050.000000T0000Z-120724T2145Z/
NEW HAVEN CT-FAIRFIELD CT-
518 PM EDT TUE JUL 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR FAIRFIELD AND WEST CENTRAL NEW HAVEN COUNTIES...
AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SOUTHBURY...MOVING SOUTHEAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL FAIRFIELD COUNTY AT 530 PM
RURAL WESTERN NEW HAVEN COUNTY AT 530 PM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4166 7349 4163 7349 4150 7343 4152 7339
4149 7337 4148 7333 4150 7333 4151 7331
4151 7319 4153 7316 4148 7309 4132 7334
4150 7354 4167 7352
TIME...MOT...LOC 2118Z 315DEG 33KT 4146 7327
$$
MPS533
WWUS51 KOKX 242135
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
535 PM EDT TUE JUL 24 2012
CTC001-009-242146-
/O.EXP.KOKX.SV.W.0050.000000T0000Z-120724T2145Z/
NEW HAVEN CT-FAIRFIELD CT-
535 PM EDT TUE JUL 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR FAIRFIELD AND WEST CENTRAL NEW
HAVEN COUNTIES WILL EXPIRE AT 545 PM EDT...
LAT...LON 4166 7349 4163 7349 4150 7343 4152 7339
4149 7337 4148 7333 4150 7333 4151 7331
4151 7319 4153 7316 4148 7309 4132 7334
4150 7354 4167 7352
TIME...MOT...LOC 2136Z 315DEG 33KT 4134 7312
$$
MPSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:58 PM EDT, 41 minutes earlier.
Area forecast discussion, Jul 24, 3:58 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
358 PM EDT TUE JUL 24 2012
.SYNOPSIS...
HIGH PRESSURE BUILDS OVER THE AREA TONIGHT THROUGH WEDNESDAY. LOW
PRESSURE WILL IMPACT THE NORTHEAST THURSDAY THROUGH THE WEEKEND.
HIGH PRESSURE THEN BUILDS IN FOR THE BEGINNING OF NEXT WEEK.
&&
.NEAR TERM /TONIGHT/...
ISOLATED THUNDERSTORMS JUST OUTSIDE OF THE CWA SHOULD DECREASE IN
INTENSITY AS THEY MOVE ACROSS THE LOCAL AREA. UPPED POPS TO
ACCOUNT FOR ANY SHOWERS THAT DO MAKE IT ACROSS OUR FAR NORTHERN
CONNECTICUT ZONES THROUGH THIS EVENING. OTHERWISE...QUIET
CONDITIONS EXPECTED WITH LOW TEMPERATURES TONIGHT IN THE UPPER 50S
TO LOWER 60S. WINDS WILL STAY UP TONIGHT AS PRESSURE GRADIENT
REMAINS TIGHT ACROSS THE AREA.
&&
.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
SURFACE HIGH BUILDS ACROSS THE LOCAL AREA ON WEDNESDAY. DRY AND
SEASONABLE CONDITIONS EXPECTED...WITH HIGH TEMPERATURES RISING
INTO THE MID AND UPPER 80S. THE AIRMASS WILL BE RELATIVELY DRY
WITH DEW POINTS IN THE 50S.
TEMPERATURES WEDNESDAY NIGHT SHOULD BE IN THE LOW TO MID 60S.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
OVERALL...DECENT AGREEMENT BETWEEN THE 12Z MODELS FOR THE END OF THE
WEEK AND THE WEEKEND. THE FIRST SURFACE LOW WILL SET UP OVER THE EASTERN
GREAT LAKES THURS...DRAGGING A WARM FRONT THRU THURS. THIS FRONT
IS EXPECTED TO STALL OVER THE REGION...WITH THE CURRENT THINKING
IS IT WILL PUSH FAR ENOUGH NORTH OF THE CWA TO LEAVE THE TRI STATE
AREA IN THE WARM SECTOR WHILE A COLD FRONT DRAPES FROM THE LOW
JUST WEST OF THE AREA. THIS SOLUTION WILL SEE AN INCREASE IN POPS
THURS...WITH THE BEST CHC LOOKING TO BE AFTERNOON AND DURING THE
EVENING. AS FOR THE FORM OF PRECIP...MULTIPLE FACTORS IN PLAY HERE
COULD SEE AN INCREASED THREAT FOR STRONG TO SEVERE THUNDERSTORMS.
A STRONG SOUTHERLY FLOW BEHIND THE FRONT WILL GREATLY INCREASE
TEMPS AND DEW PTS...PUSHING THE DEW PTS WELL INTO THE 70S. MLCAPE
VALUES ON BOTH THE NAM AND GFS LOOK TO BETWEEN 1500-2000 J/KG
AFTER 18Z...WITH SBCAPE UP TO BETWEEN 2000-2500 J/KG. THE REGION
WILL REMAIN POSITIONED UNDER THE LLJ...PUSHING 0-6KM SHEAR VALUES
BETWEEN 40-50 KTS. DECENT OMEGA IN THE HAIL GROWTH ZONE COULD ALSO
PROMOTE THE DEVELOPMENT OF HAIL WITH THESE STORMS. PW VALUES PUSH
BETWEEN 1.5-2.0...SO HEAVY RAINS CAN ACCOMPANY ANY STRONGER
STORMS...THOUGH CORFIDI VECTORS DO INDICATE A DECENT ENOUGH FLOW
THAT WILL HELP IN DIMINISHING AND SLOW MOVING STORMS. SO THE
POTENTIAL IS THERE FOR DAMAGING WINDS...AND HAIL...THE QUESTION IS
NOW THE EXACT EXTENT OF THE SVR WEATHER. THE BEST THREAT LOOKS TO
REMAIN MORE OVER NJ...AND CENTRAL NY...SO FOR OUR CWA...WILL SAY
THE BETTER CHC FOR ANY SEVERE WEATHER WOULD BE WEST AND NORTH OF
THE NYC METRO AREA. SPC DOES HAVE THE ENTIRE CWA CURRENTLY IN A
SLIGHT RISK SO WILL CONTINUE TO MONITOR.
THIS FIRST SURFACE LOW WILL PUSH NORTH FRIDAY...WITH A STATIONARY
FRONT THEN EXTENDING BACK TO THE SOUTHWEST TO THE NEXT LOW PUSHING
THROUGH THE GREAT LAKES. THIS NEXT LOW FINALLY PUSHES THROUGH
SAT...WITH THE COLD FRONT MAKING ITS WAY THROUGH THE NORTHEAST SAT
NIGHT. HAVE CONTINUED CHC POPS DURING THIS TIME PERIOD TO ACCOUNT
FOR THE UNSETTLED WEATHER BEING PRODUCED BY THE LOW PRESSURE.
HOWEVER...AFTER THE PASSAGE OF THE FIRST LOW/COLD FRONT...WINDS ARE
EXPECTED TO TURN MORE WESTERLY...BRINGING DOWN THE DEW PTS AS WELL
AS INSTABILITY ACROSS THE BOARD...WITH VALUES REMAINING AROUND 1000
J/KG OR LESS. WITH WINDS GREATLY WEAKENING...SHEAR VALUES ALSO
DIMINISH LESS THAN 25 KTS. SO THE THINKING IS THE POSSIBILITY FOR
ANY STRONG TO SEVERE TSTORMS IS VERY...VERY LOW FRIDAY INTO SAT. AN
UPPER LEVEL SHORTWAVE MOVES THROUGH AROUND 18Z...SO BEST CHC FOR
PRECIP FRI WILL BE FRI AFTERNOON INTO SAT MORNING...WHEN THE
STRONGER UPPER LEVEL TROUGH FINALLY IMPACTS THE NORTHEAST.
HIGH PRESSURE WILL MOVE IN BRIEFLY FOR THE END OF THE WEEKEND INTO
MONDAY...BUT ONCE AGAIN PUT IN SLIGHT CHC TO CHC POPS TUES TO
ACCOUNT FOR THE PASSING OF MULTIPLE UPPER LEVEL DISTURBANCES AND
SURFACE LOW PRESSURE TO THE WEST. ABOVE NORMAL TEMPS EXPECTED
THROUGH THE END OF THE WEEK...BUT 850MB TEMPS DROP FOR THE WEEKEND
WITH THE NORTHWESTERLY FLOW INJECTING IN TEMPS NEAR NORMAL FOR THE
FIRST PART OF NEXT WEEK. MAINLY USED A BLENDED HPC/MOS GUIDANCE FOR
TEMPS AND DEW PTS.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
A COLD FRONT WILL CROSS THE TRI-STATE THIS AFTERNOON. HIGH
PRESSURE THEN BUILDS IN FROM THE GREAT LAKES TONIGHT INTO
WEDNESDAY MORNING BEFORE MOVING OFFSHORE LATE IN THE DAY.
PRIMARILY VFR THROUGH THE TAF PERIOD WITH ONLY EXCEPTION AT
KGON WHERE MVFR HAZE EXISTS FOR THIS AFTERNOON. DRY WEATHER
FORECAST WITH ANY SHRA/TSRA EXPECTED TO STAY NORTH AND EAST OF THE
FORECAST REGION WITH PASSAGE OF COLD FRONT. ANY CONVECTIVE
ACTIVITY IS EXPECTED TO WEAKEN AND DECREASE IN SIZE AS IT MOVES
SOUTHEAST.
W-WNW WINDS 10-15 KT...WITH GUSTS 20-25 KT ON AVERAGE THROUGH
EARLY THIS EVENING...AND LESSEN A FEW KTS TONIGHT WHILE TURNING
MORE NNW. AGAIN...EXCEPTION WOULD BE KGON WHERE WINDS COULD
FLUCTUATE BETWEEN SW AND NW AT TIMES THIS AFTERNOON. THE WINDS
PICK UP AGAIN ON WEDNESDAY MORNING AND CONTINUE THROUGH THE DAY
WITH GUSTS UP TO AROUND 20 KT. SEA BREEZE WILL BE POSSIBLE LATE IN
THE DAY WEDNESDAY FOR COASTAL TERMINALS.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: MODERATE CONFIDENCE IN VFR AND MODERATE
CONFIDENCE WITH WINDS. GUSTS COULD BE UP TO 5 KTS HIGHER THAN IN
TAF AT TIMES AND COULD BE INTERMITTENT. TAF GUSTS COULD END A FEW
HRS EARLIER OR LATER THAN FCST.
KLGA FCSTER COMMENTS: MODERATE CONFIDENCE IN VFR AND MODERATE
CONFIDENCE WITH WINDS. GUSTS COULD BE UP TO 5 KTS HIGHER THAN IN
TAF AT TIMES AND COULD BE INTERMITTENT. TAF GUSTS COULD END A FEW
HRS EARLIER OR LATER THAN FCST.
KEWR FCSTER COMMENTS: MODERATE CONFIDENCE IN VFR AND MODERATE
CONFIDENCE WITH WINDS. GUSTS COULD BE UP TO 5 KTS HIGHER THAN IN
TAF AT TIMES AND COULD BE INTERMITTENT. TAF GUSTS COULD END A FEW
HRS EARLIER OR LATER THAN FCST.
KTEB FCSTER COMMENTS: MODERATE CONFIDENCE IN VFR AND MODERATE
CONFIDENCE WITH WINDS. GUSTS COULD BE UP TO 5 KTS HIGHER THAN IN
TAF AT TIMES AND COULD BE INTERMITTENT. TAF GUSTS COULD END A FEW
HRS EARLIER OR LATER THAN FCST.
KHPN FCSTER COMMENTS: MODERATE CONFIDENCE IN VFR AND MODERATE
CONFIDENCE WITH WINDS. GUSTS COULD BE UP TO 5 KTS HIGHER THAN IN
TAF AT TIMES AND COULD BE INTERMITTENT. TAF GUSTS COULD END A FEW
HRS EARLIER OR LATER THAN FCST.
KISP FCSTER COMMENTS: MODERATE CONFIDENCE IN VFR AND MODERATE
CONFIDENCE WITH WINDS. GUSTS COULD BE UP TO 5 KTS HIGHER THAN IN
TAF AT TIMES AND COULD BE INTERMITTENT. TAF GUSTS COULD END A FEW
HRS EARLIER OR LATER THAN FCST.
OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...
.WEDNESDAY-WEDNESDAY EVENING...VFR.
.LATE WEDNESDAY NIGHT-SUNDAY...MVFR OR LOWER POSSIBLE IN LOW
CLOUDS AND/OR SHRA/TSTMS.
&&
.MARINE...
SCA CONDITIONS TONIGHT...AS WINDS SHIFT TO THE NORTHWEST AND COLD
AIR FLOWS OVER THE WATERS. ADVISORY LEVEL GUSTS EXPECTED ALONG WITH
SEAS APPROACHING 5 FEET ACROSS THE OUTER WATERS FOR A FEW HOURS WITH
THE LONGER FETCH OF NORTHWEST FLOW. WINDS AND SEAS WEDNESDAY WILL
REMAIN BELOW SMALL CRAFT AS HIGH PRESSURE SETTLES OVER THE AREA
WATERS.
STRONG SOUTHERLY FLOW BEHIND THE WARM FRONT THURSDAY INTO FRIDAY
WILL INCREASE WINDS...WITH POSSIBLE GUSTS UP TO 25 KTS...MAINLY ON
THE OCEAN WATERS. SEAS ARE ALSO EXPECTED TO HIT 5 FT ON THE OCEAN
WATERS...WHILE THE REMAINING WATERS SHOULD REMAIN BELOW SUB-SCA
CONDITIONS. ONCE THE WINDS RELAX THIS WEEKEND...EXPECT MAINLY
SUB-SCA CONDITIONS THEN INTO NEXT WEEK.
ONE THING TO WATCH ON THE WATERS...THUNDERSTORMS ARE POSSIBLE
THURSDAY INTO SATURDAY...WHICH COULD PRODUCE GUSTY WINDS AND SOME
HAIL...WITH FREQUENT LIGHTNING.
&&
.HYDROLOGY...
NO SIGNIFICANT RAINFALL IS EXPECTED THROUGH WEDNESDAY. MULTIPLE ROUNDS
OF PRECIP EXPECTED THURSDAY INTO SATURDAY WITH LOW PRESSURE
LINGERING OVER THE REGION. WHILE THE OVERALL PRECIP TOTALS ARE
EXPECTED TO REMAIN LESS THAN HALF AN INCH...PW VALUES PUSHING NEAR
2.0 INCHES COULD LEAD TO THE STRONGER THUNDERSTORMS PRODUCING
BETWEEN 1 AND 2 INCHES. THESE ARE EXPECTED TO BE MORE ISOLATED
THOUGH...AND NOT IMPACT THE ENTIRE REGION. URBAN AND SMALL STREAM
FLOODING CURRENTLY LOOKS TO BE THE MAIN THREAT.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ350-353-
355.
&&Hazardous weather outlook, Jul 24, 4:21 PM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 421 PM EDT TUE JUL 24 2012 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-252030- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 421 PM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND EVENING AS A WARM FRONT SETTLES NORTH OF THE REGION. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE...ESPECIALLY WEST OF THE NYC METRO AREA. THE MAIN THREATS WILL BE DAMAGING WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-252030- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 421 PM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND EVENING AS A WARM FRONT SETTLES NORTH OF THE REGION. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE. THE MAIN THREATS WILL BE DAMAGING WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 4:46 AM EDT | Special Weather Statement | OKX | 44 min | |
| Jul 24, 4:54 PM EDT | Special Weather Statement | OKX | 66 min | |
| Jul 24, 5:23 PM EDT | Special Weather Statement | OKX | 37 min | |
| Jul 24, 5:29 PM EDT | Special Weather Statement | OKX | 61 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.